Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 12, NWS Fort Worth, TX

May 3, 201741 counties in Texas

NWS Fort Worth, TX issued this wind advisory at May 3, 2017, 3:12 AM CDT for 41 counties in Texas. It took effect at May 3, 2017, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 3, 2017, 3:12 AM CDT (08:12 UTC)
In effect from
May 3, 2017, 1:00 PM CDT
Expired
May 3, 2017, 8:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
All 41 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 10 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
2165 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS74 KFWD 030812
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
312 AM CDT Wed May 3 2017

TXZ091>095-100>107-115>123-129>135-141>146-156>161-031615-
/O.NEW.KFWD.WI.Y.0012.170503T1800Z-170504T0100Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, 
Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, 
Marlin, Mexia, and Groesbeck
312 AM CDT Wed May 3 2017

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening. 

* TIMING...Wind speeds will increase behind a passing cold front 
  this afternoon and will remain gusty into the evening hours.

* WINDS...Sustained northwest winds of 20 to 25 mph and gusts of
  30 to 40 mph are expected.

* IMPACTS...Crosswinds on east-west oriented roadways will make 
  driving difficult at times for high profile vehicles. 
  Lightweight outdoor objects will be blown around in the strong 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Stalley
1 follow-up statement
549 
WWUS74 KFWD 031539 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Fort Worth TX
1039 AM CDT Wed May 3 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THIS
EVENING...

.A cold front will sweep through the region, from northwest to
southeast later this morning and afternoon. As this front passes,
strong and gusty northwest winds will develop, with gusts of 30 to
40 mph expected. Wind speeds will then begin to decrease this 
evening.

TXZ091>095-100>107-115>123-129>135-141>146-156>161-040100-
/O.CON.KFWD.WI.Y.0012.170503T1800Z-170504T0100Z/
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-
Navarro-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, 
Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar,
Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman,
Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, 
East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, 
Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, 
Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, 
Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, 
Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, 
Marlin, Mexia, and Groesbeck
1039 AM CDT Wed May 3 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Wind speeds will increase behind a passing cold front 
  this afternoon and will remain gusty into the evening hours. 

* WINDS...Sustained northwest winds of 20 to 25 mph and gusts of 
  30 to 40 mph are expected. 

* IMPACTS...Crosswinds on east-west oriented roadways will make 
  driving difficult at times for high profile vehicles. 
  Lightweight outdoor objects will be blown around in the strong 
  winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Carlaw

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 11:44 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 2, 11:44 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1144 PM CDT Tue May 2 2017

.AVIATION...
06 UTC TAF Cycle

Concerns---MVFR/IFR stratus and timing of both convection and
wind shift associated with FROPA. In addition, some crosswind
issues appear possible on Wednesday.

VFR will continue over the next few hours before MVFR stratus
overspreads area terminals rapidly. Stratus around FL012 should
invade the Waco TAF site around 08 UTC and then a few hours later
at all Metroplex TAF sites. The overall potential for long
duration IFR looks low due to the strong nocturnal breezes and for
now, will omit the mention of IFR from any TAF sites (though Waco
may have 1-2 hours of some brief IFR stratus).

The cold front resulting in showers and storms across Oklahoma
will slide southward through the early morning hours on Wednesday.
Additional showers and thunderstorms are expected to develop as
this boundary seeps south of the Red River. Disruptions to the
morning push along the Bowie and Bonham corner posts appear
probable before convection pushes towards area terminals after 15
UTC. Also ahead of the front, winds should veer to the west and
there may be a window for some crosswinds on north-south oriented
runways. Once the front slides through, winds should take on a
more northwesterly direction. Again, this could cause some
disruptions to morning airport activities.

There will be a brief window for TS at all Metroplex TAF sites
during the mid to early afternoon time frame. The better threat
for convection at the Waco TAF will be closer to the early to mid-
afternoon time frame, though there could be a small window for
some morning storms as well. Right now, this potential for morning
storms at the Waco TAF site appears to be low. As the front
slides southward, the threat for convection will diminish at all
sites. Breezy northwesterly winds with gusts to near 35 knots are
also expected in the wake of the front as deep mixing and pressure
rises overspread the region.

24-Bain

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT Tue May 2 2017/
Mountain wave clouds in Colorado are the first indications of the
shortwave energy that will deepen over the High Plains tonight.
South winds have already returned 60F dew points to portions of
North Texas today, and as lee cyclogenesis across West Texas
enhances low-level frontogenesis beneath the approaching
shortwave, this warm/moist advection will only intensify. Rich
Gulf moisture, currently still offshore, will invade the CWA
before daybreak Wednesday morning. This unstable air will try to
convect, and a few low-topped showers may light up the radar
during the early morning hours. But a strengthening inversion
should cap this layer, and deep convection is unlikely early in
the day. However, some mesoscale guidance is suggesting some
strong to marginally severe storms may be able to punch through
this lid, but this vigorous convection should remain primarily
across Southeast Texas.

Showers and thunderstorms may develop within the Panhandle and
across northern Oklahoma overnight as the front begins surging
south. Despite a moistening, unstable air mass downstream, veering
inflow will not be ideal for maintaining this activity as it
approaches North Texas. In addition, the cells will find
increasing inhibition, particularly on the southwest end of the
line. Despite being only 24 hours away, guidance is struggling to
present a coherent message. The main sticking point is cap
strength, typically not well predicted in numerical guidance (as
Saturday certainly reinforced) but immensely important to the
evolution of a convective event. Since guidance is already hinting
that the inhibition may win early in the day, this is improving
our confidence that the onset of intense convection will be
delayed until the atmosphere destabilizes further midday into the
afternoon hours.

Any morning activity in our southern or eastern zones may disrupt
this destabilizing process, but it appears that advection alone
may be able to quickly recharge the atmosphere across the
southeastern half of our CWA. Combined with the mechanical
forcing along the advancing frontal boundary, the cap should begin
to give way around midday, with deep convection potentially
developing in vicinity of the Dallas/Fort Worth Metroplex. Weak
mid-level flow may mitigate the severe threat overall, but the
quality of the instability alone may result in updrafts supportive
of large hail with these initial cells. As the activity
transitions into a linear MCS during the afternoon, there will be
an increasing wind threat into the late afternoon as the complex
moves into our southeastern zones. Although there will be some
efficient rain producers, the speed of the system should reduce
the duration of the precipitation at any point, limiting the
flooding concerns.

As the cold front and associated convection exit to the southeast
this evening, an extended period of placid weather will begin.
Upper ridging will dominate, with several days of storm-free
weather across North and Central Texas, a climatological anomaly
for early May. Storm-weary event organizers should be relieved to
know that the weather should pose no issues for outdoor
activities during the upcoming weekend.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  75  52  73  53 /  10  60  10   0   0
Waco                67  79  51  74  48 /  20  50  10   0   0
Paris               60  70  48  68  49 /  10  70  10   0   0
Denton              65  72  48  72  48 /  20  60   5   0   0
McKinney            65  74  49  71  49 /  10  60  10   0   0
Dallas              68  76  52  73  54 /  10  60  10   0   0
Terrell             66  76  50  72  50 /  10  60  10   0   0
Corsicana           65  76  51  73  51 /  20  60  10   0   0
Temple              66  80  52  75  49 /  20  60  10   0   0
Mineral Wells       65  75  49  74  48 /  10  50   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

24/79
Hazardous weather outlook, May 2, 3:31 PM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
331 PM CDT Tue May 2 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
331 PM CDT Tue May 2 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a slight chance of thunderstorms during the late overnight
hours both along the Red River and across Central Texas. A brief
strong to severe storm is possible. Main threats would be hail and
gusty winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will increase later Wednesday morning as a
strong cold front moves into, and through the area during the
afternoon hours. Storm coverage should increase late Wednesday
morning and throughout the afternoon hours when some severe storms
will be possible, with the most favorable area being mainly east of
Interstate 35 and south of Interstates 20 and 30. Damaging winds and
large hail will be the main hazards with any severe storms, however a
brief tornado threat could occur with any discrete storms out ahead
of the cold front and line of thunderstorms. Thunderstorms will exit
the region from northwest to southeast by early Wednesday evening.

.SPOTTER INFORMATION STATEMENT...
Very limited spotter activation may be requested during the pre-dawn
hours Wednesday across Central Texas and along the immediate Red
River Valley.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:01 AM CDTSpecial Weather StatementFWDTarrant14 min
May 3, 11:19 AM CDTSpecial Weather StatementFWDTarrant11 min
May 3, 11:33 AM CDTSpecial Weather StatementFWDTarrant27 min
May 3, 12:00 PM CDTSpecial Weather StatementFWDEllis30 min
May 3, 12:23 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis67 min
May 3, 12:48 PM CDTSpecial Weather StatementFWDJohnson27 min
May 3, 1:00 PM CDTSevere Thunderstorm WarningFWDBosque38 min
May 3, 1:31 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman59 min
May 3, 1:33 PM CDTSpecial Weather StatementFWDDallas27 min
May 3, 1:35 PM CDTSpecial Weather StatementFWDHill25 min
May 3, 2:04 PM CDTSpecial Weather StatementFWDRockwall26 min
May 3, 2:08 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro67 min
May 3, 2:10 PM CDTSpecial Weather StatementFWDHill35 min
May 3, 2:16 PM CDTSevere Thunderstorm WarningFWDHill, McLennan59 min
May 3, 2:27 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt63 min
May 3, 2:38 PM CDTSpecial Weather StatementFWDKaufman37 min
May 3, 2:44 PM CDTSevere Thunderstorm WarningFWDLimestone, Navarro61 min
May 3, 2:47 PM CDTSpecial Weather StatementFWDBurnet28 min
May 3, 2:58 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson47 min
May 3, 3:16 PM CDTSevere Thunderstorm WarningFWDLimestone59 min
May 3, 3:20 PM CDTSevere Thunderstorm WarningFWDRains, Van Zandt15 min
May 3, 3:35 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 4:12 PM CDTSevere Thunderstorm WarningFWDLeon63 min
May 3, 4:14 PM CDTSevere Thunderstorm WarningFWDLeon, Limestone, Robertson61 min
May 3, 4:27 PM CDTSpecial Weather StatementFWDCherokee33 min
May 3, 4:35 PM CDTSpecial Weather StatementFWDAnderson25 min
May 3, 4:40 PM CDTSevere Thunderstorm WarningFWDAnderson52 min
May 3, 4:44 PM CDTSpecial Weather StatementFWDFreestone46 min
May 3, 5:24 PM CDTSpecial Weather StatementFWDRobertson36 min
May 3, 5:28 PM CDTSevere Thunderstorm WarningFWDRobertson28 min

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.